Volume 47, Issue 2
Finite Difference/Collocation Method for Two-Dimensional Sub-Diffusion Equation with Generalized Time Fractional Derivative

Qinwu Xu & Zhoushun Zheng

J. Math. Study, 47 (2014), pp. 173-189.

Published online: 2014-06

Export citation
  • Abstract

In this paper, we propose a finite difference/collocation method for two-dimensional time fractional diffusion equation with generalized fractional operator. The main purpose of this paper is to design a high order numerical scheme for the new generalized time fractional diffusion equation. First, a finite difference approximation formula is derived for the generalized time fractional derivative, which is verified with order $2-\alpha$ $(0<\alpha<1)$. Then, collocation method is introduced for the two-dimensional space approximation. Unconditional stability of the scheme is proved. To make the method more efficient, the alternating direction implicit method is introduced to reduce the computational cost. At last, numerical experiments are carried out to verify the effectiveness of the scheme.

  • Keywords

Time fractional diffusion equation, generalized fractional operator, collocation method, alternating direction implicit method.

  • AMS Subject Headings

35R11, 65M70, 65M12

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address

qw_xu@hotmail.com (Qinwu Xu)

2009zhengzhoushun@163.com (Zhoushun Zheng)

  • BibTex
  • RIS
  • TXT
@Article{JMS-47-173, author = {Qinwu and Xu and qw_xu@hotmail.com and 13254 and School of Mathematics and Statistics, Central South University, 410083 Changsha, P.R. China and Qinwu Xu and Zhoushun and Zheng and 2009zhengzhoushun@163.com and 13255 and School of Mathematics and Statistics, Central South University, 410083 Changsha, P.R. China and Zhoushun Zheng}, title = {Finite Difference/Collocation Method for Two-Dimensional Sub-Diffusion Equation with Generalized Time Fractional Derivative}, journal = {Journal of Mathematical Study}, year = {2014}, volume = {47}, number = {2}, pages = {173--189}, abstract = {

In this paper, we propose a finite difference/collocation method for two-dimensional time fractional diffusion equation with generalized fractional operator. The main purpose of this paper is to design a high order numerical scheme for the new generalized time fractional diffusion equation. First, a finite difference approximation formula is derived for the generalized time fractional derivative, which is verified with order $2-\alpha$ $(0<\alpha<1)$. Then, collocation method is introduced for the two-dimensional space approximation. Unconditional stability of the scheme is proved. To make the method more efficient, the alternating direction implicit method is introduced to reduce the computational cost. At last, numerical experiments are carried out to verify the effectiveness of the scheme.

}, issn = {2617-8702}, doi = {https://doi.org/10.4208/jms.v47n2.14.03}, url = {http://global-sci.org/intro/article_detail/jms/9953.html} }
TY - JOUR T1 - Finite Difference/Collocation Method for Two-Dimensional Sub-Diffusion Equation with Generalized Time Fractional Derivative AU - Xu , Qinwu AU - Zheng , Zhoushun JO - Journal of Mathematical Study VL - 2 SP - 173 EP - 189 PY - 2014 DA - 2014/06 SN - 47 DO - http://doi.org/10.4208/jms.v47n2.14.03 UR - https://global-sci.org/intro/article_detail/jms/9953.html KW - Time fractional diffusion equation, generalized fractional operator, collocation method, alternating direction implicit method. AB -

In this paper, we propose a finite difference/collocation method for two-dimensional time fractional diffusion equation with generalized fractional operator. The main purpose of this paper is to design a high order numerical scheme for the new generalized time fractional diffusion equation. First, a finite difference approximation formula is derived for the generalized time fractional derivative, which is verified with order $2-\alpha$ $(0<\alpha<1)$. Then, collocation method is introduced for the two-dimensional space approximation. Unconditional stability of the scheme is proved. To make the method more efficient, the alternating direction implicit method is introduced to reduce the computational cost. At last, numerical experiments are carried out to verify the effectiveness of the scheme.

Qinwu Xu & Zhoushun Zheng. (2019). Finite Difference/Collocation Method for Two-Dimensional Sub-Diffusion Equation with Generalized Time Fractional Derivative. Journal of Mathematical Study. 47 (2). 173-189. doi:10.4208/jms.v47n2.14.03
Copy to clipboard
The citation has been copied to your clipboard